Needing advice... ANY would be much appreciated :)

Hi ladies. Hoping I can get some advice.. long story short - severe endo x 10 yrs. Had left ovary and tube out april 2013- had mirena put in- bleed for almost a yr..along with the massive pain we all know all too well- tried all birthcontrols before ovary had to be taken- have been on Zoladex for 3 months now. Next apt with gyno is nov 13th. Dr said he only wants me on for 3 months max so I am wondering what my next options are. I am 27. Utterly sick of going through this. Hating the zoladex mentally- physically i stopped bleeding and have had no pain alothough gained almost 20 lbs .. i am ok with having a hyst if the option arises but am scared to be on HRT for the rest of my life. I dont want children at the moment nor do I want to go through all the hell of more injections and appointments. When the time comes I will adopt if the want of a child presents itself to me. I really would like this to be done- i want to be happy and healthy. As you all know this disease takes away from every part of your life. I am struggling to find the answers. My gyno is wonderful( new one for a year now) ... sorry for the rant. To get to my point.. anyone have advise on what comes after zoladex ( or same drug type) ... is a hyst a bad idea? I dont knwo anyone wirh Endo except this forum so ANY advice would be so greatly appreciated!! Thank you all in advance

2 Replies

  • The zoladex is to last you while the mirena has a chance to get to work. So stopping the zoladex (ghastly beast that it is) should mean that the pituitary gland stays shut down from producing sex hormones for a while afterwards - average is about 6 months to get periods back - but by then the mirena should have well and truly taken over. I had zoladex 4 months, then I did get a period 1 month after stopping which was unusually quick, then that was it, mirena stopped them after that.

    About a year later had 2 periods 28 days apart, and thought OMG mirena has failed me..but nope it was just a hiccup and it kicked in again and I haven't even had spotting since then - nothing at all. It has been over 3 years. Fantastic marvellous amazing mirena - changed everything. And no grim side effects - unlike the zoladex.

    With a bit of luck that's it for you too. Stop the zoladex - may be you'll get 1 more period or maybe you wont, and the mirena has taken over and will carry on for the next 5 years till it needs replacing.

    I had a horrid time on zoladex too. should have stopped it sooner with hindsight, or rather should have just put up with the 4 or 5 periods instead (painful as they would have been) I was used to dealing with them and they were a lot less trouble than 24/7 zoladex side effects.

    Just wait and see is your mission for the next few weeks. Fingers crossed that little mirena is as good as a miracle gadget for you as it turned out to be for me.

  • Thank you :) i will keep playing the waiting game

You may also like...